The Power and Pitfalls of Omics: George Davey Smith’s storming talk at ME/CFS conference
Read about the talk that stole the show at a recent ME/CFS conference in Simon McGrath's two-part blog.
Discuss the article on the Forums.

My Fludrocortisone & Potassium story

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by Stark, Oct 12, 2016.

  1. Stark

    Stark

    Messages:
    1
    Likes:
    0
    I started taking Fludrocortisone last year and it has been really helpful for my POTS symptoms. No brain fog anymore. Feeling alive and engaging in normal life. However after about 4 months, I began to have anxiety issues and be oversensitive for almost no reason. I began taking antidepressants (Serpass, Anafranil) and (Zoloft, Lexatonil) in low doses to cover the symptoms and it helped. After about 5 months I began to be overwhelmed about the amount of medication I take a day and began to recognize that my problem could be due to low levels of potassium in my body. I decided to stop the medication and see if my POTS symptoms would come back. To my surprise, I felt almost normal for two months. Oh my God! I didn't believe that just happened. So I discontinued psychiatric drugs gradually and kept taking Serpass only. The third months, I began having some symptoms again which increased gradually. So I would take 0.1 or 0.2 dose a day for a couple of days till my symptoms go away then stop it again. And that is how I managed the third month after discontinuation. In the forth month, I found that a dose for two days was not really helping! So I took it for a little longer hoping it would alleviate my symptoms, but it didn't. So I overdosed until I got better. I began to feel good but anxiety struck again so I decided I would keep taking the medicine while taking potassium supplement (2500 mg a day) to help my anxiety symptoms go away. My POTS symptoms struck again and that time it refused to improve. I discontinued potassium (I had doubt it could be contributing to fludrocortisone being less effective) and kept taking fludrocortisone in 0.4 mg a day (a large dose I know but I was hopeless).

    Can (taking Potassium tablets along with fludrocortisone) or(overdosing on fludrocortisone like 0.4 mg per day) cause the medication to be less effective?
     
  2. Alisha12

    Alisha12

    Messages:
    19
    Likes:
    6
    Finally found someone having same symptoms as me. I too have same anxiety issues with Fludrocortisone..but now I have concluded that it is due to side effect of florinef to enhance symptoms of sympathetic overactivity which is generally present in POTS.It definitely helps to stand for more time but becomes unbearable when I 'm sitting still.It just feels like I'm having panic attack.
     

See more popular forum discussions.

Share This Page